Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2000, 3:40 PM CDT for Sevier County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 3:40 PM CDT (20:40 UTC)
- Expired
- Apr 23, 2000, 4:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 3:58 PM CDT | Hail 0.88 | De Queen, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS54 KSHV 232042
SVRSHV
ARC133-232145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN APR 23 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN ARKANSAS
* UNTIL 445 PM CDT
* AT 340 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF DE QUEEN...
MOVING EAST AT 30 MPH.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CENTRAL SEVIER COUNTY IN ARKANSAS
EXTREME EAST CENTRAL MCCURTAIN COUNTY IN OKLAHOMA
UNTIL 445 PM CDT.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:07 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 23, 3:07 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CDT SUN APR 23 2000 MAIN EVENT UNDERWAY AS DRY LINE PROGRESSES ACROSS NORTHEAST TX AND SOUTHEAST OK. THIS SYSTEM APPEARS THAT IT WILL MAKE A STEADY PUSH ACROSS THE AREA TONIGHT WITH LITTLE IN THE WAY OF PRECIP MONDAY EXCEPT MAYBE EARLY SHOWERS EAST AND MAYBE FA TOMORROW. RATHER THAN PONTIFICATING I WILL FINISH UP PRODUCTS AND FOCUS ON SVR WX. BRIEFLY...NW FLOW WITH A SLUG OF MOISTURE PROGGED TO MOVE SOUTHEASTWARD INTO NE TX TUESDAY SO WILL GO WITH 20 PERCENT CHANCES THERE. PARTLY CLOUDIES WILL PERSIST THROUGH EXTENDED WITH WARM TEMPS ASSOCIATED WITH UPPER RIDGE. PRELIM FIRST GUESSES... SHV 59/78/55/82/58 5100 MLU 61/77/55/78/56 7200 TXK 59/75/53/79/53 5101 TYR 57/79/54/81/57 3002 LFK 60/83/55/83/60 4101 .SHV...TORNADO WATCH TIL 7 PM FOR NE TX..SE OK..SW AR.
In the hours before
Local storm report, Apr 23, 10:45 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0820 AM 1 W LUFKIN TX .75 INCH HAIL
04/23/00 ANGELINA DIME SIZED HAIL FELL AT INTERSECTION
OF LOOP 287 AND SH 3150
REPORT FROM LAW ENFORCEMENT
0900 AM 18 SE CENTER TX .75 INCH HAIL
04/23/00 SHELBY DIME SIZED HAIL FELL ALONG SH 87 S
IN THE PATROON COMMUNITY
REPORT FROM HAM RADIO OPERATOR
0915 AM 10 SW ZWOLLE LA .75 INCH HAIL
04/23/00 SABINE DIME SIZED HAIL FELL ALONG SH 1215
REPORT FROM HAM RADIO OPERATOR
0920 AM ZWOLLE LA .75 INCH HAIL
04/23/00 SABINE REPORT FROM CIVIL AIR PATROL
VIA NWS LAKE CHARLES
0955 AM 1 E FLORA LA .88 INCH HAIL
04/23/00 NATCHITOCHES NICKEL SIZED HAIL FELL FOR 5 MINUTES
AND COVERED THE GROUND
REPORT FROM COOPERATIVE OBSERVER
1000 AM 4 S NATCHITOCHES LA .88 INCH HAIL
04/23/00 NATCHITOCHES NICKEL SIZED HAIL FELL ALONG I-49
REPORT FROM LAW ENFORCEMENT
1005 AM MONTGOMERY LA 1.75 INCH HAIL
04/23/00 GRANT REPORT FROM LAW ENFORCEMENT
1030 AM POLLOCK LA .75 INCH HAIL
04/23/00 GRANT REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 10:55 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0855 AM 1 E SAN AUGUSTINE TX .75 INCH HAIL
04/23/00 SAN AUGUSTINE DIME SIZED HAIL FELL ALONG SH 21
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 11:40 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1040 AM 4 SE TULLOS LA 1.75 INCH HAIL
04/23/00 LA SALLE GOLF BALL SIZED HAIL FELL
ALONG SH 84
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 2:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CST SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0225 PM WRIGHT CITY OK .75 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF DIMES
REPORT FROM LAW
ENFORCEMENT
0228 PM 1 N WRIGHT CITY OK 1 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF QUARTERS
REPORT FROM LAW
ENFORCEMENT
10Local storm report, Apr 23, 2:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0244 PM 1 S WRIGHT CITY OK 1.75 INCH HAIL
04/23/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 3:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0258 PM BROKEN BOW OK TORNADO
04/23/00 MCCURTAIN POSSIBLE TORNADO ON THE
NORTHWEST SIDE OF BROKEN BOW
REPORT FROM THE FIRE DEPARTMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:55 PM CDT | Tornado Warning | SHV | Sevier | 65 min |
| Apr 23, 4:27 PM CDT | Tornado Warning | SHV | Little River, Sevier | 63 min |
| Apr 23, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 59 min |
| Apr 23, 4:58 PM CDT | Tornado Warning | SHV | Howard | 62 min |
| Apr 23, 5:05 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 25 min |
| Apr 23, 5:21 PM CDT | Tornado Warning | SHV | Lafayette | 54 min |
| Apr 23, 6:03 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 57 min |
| Apr 23, 6:11 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 34 min |
| Apr 23, 6:43 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.